Thunderstorm Wind, Butler
- When
- June 10, 5:09 PM CST
- Where
- Butler County, Latham
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.533, -96.650
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 10, 2:23 PM CST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 323 PM CDT SAT JUN 10 2006 .DISCUSSION... TONIGHT: FORECAST FOCUS IS PRIMARILY ON BEHAVIOR OF COLD FRONT SAGGING SE INTO WRN & NRN KS. WITH 500-300MB FLOW ASSUMING MORE ZONAL VARIANT OVER NRN & CENTRAL PLAINS...EXPECT COLD FRONT TO STALL IN W-E MANNER ACROSS CENTRAL KS & WITH INCREASING LIFT ENSUING IN ADVANCE OF APPROACHING 700-MB SHORTWAVE...TSRA TO BE BECOME MORE NUMEROUS OVER CENTRAL KS AS NIGHT PROGRESSES WHERE 925-850MB MOISTURE-RICH CONVERGENCE TO BE PROLONGED. SOME +RA POSSIBLE...BUT APPEARS AT THIS JUNCTURE GREATEST POTENTIAL FOR PROLONGED +RA WILL OCCUR OVER NE KS WHERE ISENTROPIC ASCENT IN 300-315K LAYER IS MOST PRONOUNCED. SUNDAY & SUNDAY NIGHT: WIDESPREAD CONVECTION OCCURRING ACROSS NRN 1/2 OF KS SHOULD PUSH FRONTAL BOUNDARY S/SE ACROSS CENTRAL & SRN KS. LACK OF SFC-850MB FOCUS DICTATES CONSERVATIVE APPROACH TO POPS...ASSIGNING GENERIC 20% TO NEARLY ALL AREAS. FOR SUNDAY NIGHT...RETAINED 20% POPS ALONG WRN CORRIDOR WHERE CLOSER TO REDEVELOPING SFC-850MB MOISTURE AXIS ALIGNING ACROSS WRN PLAINS IN RESPONSE TO BROAD 850-MB HIGH SETTLING SE ACROSS NEBRASKA & IA OPERATING IN TANDEM WITH GRADUALLY DEEPENING SFC-850MB TROF OVER ERN CO. MONDAY & MONDAY NIGHT: WITH 850-MB HIGH BECOMING MORE DOMINANT AS IT SPREADS S/SE ACROSS ERN PLAINS...HAVE OPTED TO REMOVE POPS FROM ALL EXCEPT WRN CORRIDOR ON MONDAY WHERE 15-20% ASSIGNED DUE CLOSER PROXIMITY TO AFORE- MENTIONED 850-MB MOISTURE AXIS. TUE-NEXT SAT NIGHT: MOSTLY SUNNY/HOT DAYS & MOSTLY CLEAR/WARM NIGHTS SLATED ALL AREAS AS STRONG UPSTAIRS RIDGE DOMINATES MOST OF CENTRAL & SRN PLAINS. HAD CONTEMPLATED A SLIGHT CHANCE THAT TSRA WOULD VENTURE INTO CENTRAL & SC KS PREMISES THU NIGHT & FRI NIGHT AS SHARP 500-MB TROF HAD BEEN PROGGED TO MOVE E ACROSS CA...THEREBY INDUCING FAIRLY PERSISTENT LOW PRESSURE OVER KS & NEBRASKA...EJECTING A COUPLE SHORTWAVES E/NE OVER CENTRAL ROCKIES THEREBY INDUCING PERSISTENT LOW PRESSURE OVER KS & NEBRASKA. THINKING NOW IS THAT THE UPPER RIDGE MAY BE OF SUFFICIENT STRENGTH/MAGNITUDE TO PREVENT THE 500-MB TROF & ANY SHORTWAVES BEING EJECTED E/NE FROM MAKING MUCH OF A DENT IN THE RIDGE. AS SUCH... EXPECT ALL CONVECTIION THAT DEVELOPS TO DO SO WELL TO N OF FORECAST AREA IN NEBRASKA & THE DAKOTAS. AS SUCH HAVE OPTED TO LOWER POPS FOR CENTRAL KS TO A SILENT 10%. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 71 84 66 89 / 40 20 10 10 HUTCHINSON 68 84 64 88 / 50 20 20 10 NEWTON 69 83 64 87 / 50 20 10 10 ELDORADO 70 83 66 87 / 40 20 10 10 WINFIELD-KWLD 70 87 67 89 / 30 20 10 10 RUSSELL 63 82 60 87 / 70 10 20 10 GREAT BEND 64 84 61 88 / 60 10 20 20 SALINA 64 81 63 86 / 70 20 20 10 MCPHERSON 67 82 63 86 / 60 20 20 10 COFFEYVILLE 68 87 67 86 / 30 20 10 10 CHANUTE 70 83 66 86 / 40 20 10 10 IOLA 70 82 65 85 / 50 20 10 10 PARSONS-KPPF 69 84 67 86 / 40 20 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 442 PM CDT SAT JUN 10 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-112245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 442 PM CDT SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THE CHANCES FOR THUNDERSTORMS WILL INCREASE CONSIDERABLY TONIGHT... ESPECIALLY ACROSS CENTRAL KANSAS AS WELL AS NORTHERN PORTIONS OF THE FLINT HILLS. SOME THUNDERSTORMS MAY BE SEVERE...GENERALLY ALONG AND NORTH...OF HIGHWAY 54. THESE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING 1 INCH DIAMETER HAIL AND DAMAGING WINDS AROUND 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER MOST OF THE REGION. THE EXCEPTIONS WILL BE THOSE AREAS GENERALLY ALONG... AND WEST...OF A LINE FROM LINCOLN TO LYONS. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. ON SUNDAY NIGHT...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS CENTRAL KANSAS...AS WELL AS RENO AND WESTERN KINGMAN COUNTIES OF SOUTH-CENTRAL KANSAS. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. ON MONDAY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR AREAS GENERALLY ALONG...AND WEST...OF A LINE FROM GREAT BEND TO ANTHONY. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT IN AREAS ALONG...AND NORTH OF HIGHWAY 54 AFTER 7 PM. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 416 PM CDT SAT JUN 10 2006 KSZ092-102200- SUMNER- 416 PM CDT SAT JUN 10 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SUMNER COUNTY... AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF CALDWELL...OR 21 MILES SOUTH OF WELLINGTON...AND MOVING NORTHEAST AT 20 MPH. WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THE WINDS MAY OCCUR WELL IN ADVANCE OF THE RAIN. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOWERTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 523 PM CDT SAT JUN 10 2006 KSZ069-093-102330- BUTLER-COWLEY- 523 PM CDT SAT JUN 10 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SOUTHERN BUTLER AND NORTHERN COWLEY COUNTIES... AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UDALL...OR 9 MILES NORTHWEST OF WINFIELD... THE STORM WAS MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOWERTON
The Wichita radar (KICT), 71 km away, was scanning. The volume nearest the first event began at 23:07 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513677, 5513678.